Alert archive / Virginia / Flash Flood Warnings in 2018
Flash Flood Warning 70, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Aug 20, 2018, 12:50 AM EDT for Henry County, Patrick County, City of Martinsville, Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2018, 12:50 AM EDT (04:50 UTC)
- Expired
- Aug 20, 2018, 3:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties City of Martinsville, VA, Henry County, VA, Patrick County, VA
The radar
The Roanoke radar (KFCX), 49 km from the middle of the area, began a volume at 04:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 4.8 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1776 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 939 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
419 WGUS51 KRNK 200450 FFWRNK VAC089-141-690-200745- /O.NEW.KRNK.FF.W.0070.180820T0450Z-180820T0745Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service BLACKSBURG VA 1250 AM EDT MON AUG 20 2018 The National Weather Service in BLACKSBURG has issued a * Flash Flood Warning for... The City of Martinsville in south central Virginia... Southern Henry County in south central Virginia... Southeastern Patrick County in southwestern Virginia... * Until 345 AM EDT * At 1247 AM EDT, Doppler radar and automated rain gauges indicated thunderstorms producing heavy rain across the warned area. Up to three inches of rain have already fallen during the past 24 hours in this region, with nearly an inch of this just during the past hour. An area of thunderstorms extending from near Stuart to Critz to Penns Store to Martinsville will persist in this area for at least another hour. The ground is saturated in this area from recent heavy rainfall. Flash flooding is imminent. * Some locations that will experience flooding include... Martinsville... Spencer... Penns Store... Critz... and Villa Heights. Excessive rainfall over the warned area will cause mud slides near steep terrain. The mud slide can consist of rock, mud, vegetation and other loose materials. This includes the following streams and drainages... Mayo River... Surry Martin Branch... Marrowbone Creek... Little Matrimony Creek... and Mulberry Creek. This includes The following Locations The Martinsville Speedway and Martinsville Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be especially cautious at night when it is harder to recognize the dangers of flooding. When it is safe to do so, please send your reports of flooding, including mudslides or flooded roads, to the National Weather Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be shared on the National Weather Service Blacksburg Facebook page and on Twitter. && LAT...LON 3666 8025 3672 7977 3654 7973 3654 8024 $$ RAB
2 follow-up statements
935 WGUS71 KRNK 200635 FFSRNK Flash Flood Statement National Weather Service BLACKSBURG VA 235 AM EDT MON AUG 20 2018 VAC089-141-690-200745- /O.CON.KRNK.FF.W.0070.000000T0000Z-180820T0745Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ City of Martinsville VA-Henry VA-Patrick VA- 235 AM EDT MON AUG 20 2018 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 AM EDT FOR SOUTHERN HENRY AND SOUTHEASTERN PATRICK COUNTIES AS WELL AS THE CITY OF MARTINSVILLE... At 221 AM EDT, Doppler radar and automated rain gauges indicated that while rainfall had diminished across the warned area, scattered showers and thunderstorms continued to affect the warned area. Nearly four inches of rain has fallen in parts of southwest Henry and southeast Patrick County during the past 24 hours, with an inch or so of this during the past hour. The ground is saturated from recent heavy rainfall. Thus, flash flooding remains possible. Excessive rainfall over the warned area can cause mud slides near steep terrain. The mud slide can consist of rock, mud, vegetation and other loose materials. Some locations that will experience flooding include... Martinsville... Spencer... Penns Store... Critz... and Villa Heights. Additional rainfall amounts of 1/2 to 1 inch is possible over the next hour. This includes the following streams and drainages... Mayo River... Surry Martin Branch... Marrowbone Creek... Little Matrimony Creek... and Mulberry Creek. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be especially cautious at night when it is harder to recognize the dangers of flooding. A Flash Flood Warning means that flooding is imminent or occurring. If you are in the warned area move to higher ground immediately. Residents living along streams and creeks should take immediate precautions to protect life and property. When it is safe to do so, please send your reports of flooding, including mudslides or flooded roads, to the National Weather Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be shared on the National Weather Service Blacksburg Facebook page and on Twitter. && LAT...LON 3666 8025 3672 7977 3654 7973 3654 8024 $$ RAB
645 WGUS71 KRNK 200739 FFSRNK Flash Flood Statement National Weather Service BLACKSBURG VA 339 AM EDT MON AUG 20 2018 VAC089-141-690-200749- /O.EXP.KRNK.FF.W.0070.000000T0000Z-180820T0745Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ City of Martinsville VA-Henry VA-Patrick VA- 339 AM EDT MON AUG 20 2018 ...THE FLASH FLOOD WARNING FOR SOUTHERN HENRY AND SOUTHEASTERN PATRICK COUNTIES AND THE CITY OF MARTINSVILLE WILL EXPIRE AT 345 AM EDT... The heavy rain has ended. Flood waters have receded. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. When it is safe to do so, please send your reports of flooding, including mudslides or flooded roads, to the National Weather Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be shared on the National Weather Service Blacksburg Facebook page and on Twitter. LAT...LON 3666 8025 3672 7977 3654 7973 3654 8024 $$ RAB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 12:46 AM EDT, 4 minutes earlier.
Area forecast discussion, Aug 20, 12:46 AM EDT, 4 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 1246 AM EDT Mon Aug 20 2018 .SYNOPSIS... A front will remain stationary over the Mid Atlantic region overnight through Monday and then lift north as a warm front Monday night. Low pressure over the Mid Mississippi Valley on Monday night will track northeast into Canada by Wednesday morning, pushing a strong cold front through the region. Cooler and drier high pressure builds into the eastern United States for Thursday and Friday. && .NEAR TERM /THROUGH TODAY/... As of 905 PM EDT Sunday... Main concern continues with heavy rain producing convection across the north and east where analysis showing an axis of higher instability ahead of an initial wave aloft to the west. Latest evening soundings show quite a wet environment for showers to continue into the overnight given Pwats near 2 inches within a rather unidirectional but diffluent mid level flow aloft. This along with a weak surface front over the area likely to keep slow moving convection going with some back building still possible ahead of yet another stronger wave to the northwest. Moisture also trapped beneath the weak inversion aloft conducive to warm rain processes with showers tending to stay far enough east of the weak downsloping aloft. However latest short term models suggest that showers could redevelop off outflow even across the west per current convergence fields. Thus keeping high pops east and at least chance coverage west into the early morning hours. Otherwise should finally see showers fade late followed by more fog/stratus as the flow turns more easterly along and behind the front by morning. Dropped lows a bit espcly where have seen cooling via heavy rain from earlier with most falling into the 60s overall. Previous discussion as of 210 PM EDT Sunday... Water vapor loops showed two short waves that will track across southwest Virginia, southeast West Virginia and northwest North Carolina tonight and Monday. These short waves in combination with weak surface convergence will spark showers and thunderstorms. The first wave coming out of eastern Kentucky this afternoon will reach the Blue Ridge this evening. The next, more prominent, vort max tracks from Michigan into central Virginia by late Monday morning. Best areal coverage will be this afternoon and evening, but enough lift and instability to keep at least isolated showers and thunderstorms in the forecast into early Monday morning. Amount of cloud cover, position of the surface front, and location of any remnant outflow from today's storms will impact where and when showers and thunderstorms will develop on Monday. No change in air mass tonight and Monday with moist surface dew points, deep moisture and precipitable water values around 1.5 inches. This will keep overnight lows mild. Will stay closer to the warmer guidance numbers for lows tonight. Starting off mild but will need to burn off the stratus on Monday so will lean toward cooler maxes for highs. Confidence was below average for coverage for precipitation tonight, above average for temperatures and average all other elements. && .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... As of 210 PM EDT Sunday... Look for a continuation of unsettled weather into Monday night as well, as a warm front near the VA/NC border begins to return northward. This will keep shower/thunderstorm chances going into the overnight along with abundant cloud cover. Most active day in the short-term period is Tuesday, as a potent surface low and parent upper-level disturbance moving across the Ohio Valley into the Northeast moves into a humid, conditionally unstable air mass. Increasing 500 mb height falls overspread the mid- Appalachians, Blue Ridge into the Piedmont region through the day and in such a thermodynamic environment, showers and thunderstorms should turn scattered to numerous in the afternoon to mid-evening hrs. While the actual cold front arrives well after peak heating more into Tuesday night/early Wednesday, convergence associated with a pre-frontal trough/theta-e gradient should help provide a corridor of focused lift aside from terrain. Effective-layer and deep-layer shear magnitudes are rather strong for mid-August with values between 30-35 kts over the northern NC counties to as much as 40 kts in the Blue Ridge and central VA Piedmont. While directional shear will likely weaken as winds veer with the northward passage of the overnight/early-day warm front, speed shear is pretty robust and would support at least organized multicells and approach values ordinarily associated with occurrences of supercells across the northern half. What is less clear is the degree of instability, which stems largely from uncertainty on when/if and the extent to which early-day cloud cover/warm frontal showers can thin out. This also affects the start time of convection, though forecast convective inhibition probably will not take much heating to overcome. Instability is also limited by poor mid-level lapse rates. A conservative estimate based on the NAM/GFS along with some clouds would offer a marginally to moderately-unstable environment with seasonably strong wind shear. Strong to potentially severe thunderstorms are possible in this regime capable of strong/damaging winds, with hail a secondary but non- zero possibility simply because the winds at mid/upper levels are pretty strong. SPC has a Marginal/5% severe probability shown for Tuesday. Sustained storms should produce heavy rainfall as well with PWATs around 1.6-1.8", supporting the Marginal excessive rain outlook, but quick storm motions limits duration and may otherwise preclude flash flooding. In a general sense, areas potentially more vulnerable are those preconditioned by rain leading up to Tuesday. Will continue to message Tuesday as a day to pay close attention to in the HWO. Westerly flow as the upper trough axis passes should help to clear the region from clouds, except for a period of stratus overnight along the western Appalachians. Substantial air mass change in store for Wednesday as the cold front moves eastward early in the day. 850 mb temperatures should fall into the low teens Celsius by afternoon, with dewpoints falling into the 50s/low 60s from dry advection and mixing of dry air aloft. It may also prove to be a somewhat breezy day with modest pressure rises and 850 mb winds around 20-30 kts. If there is a threat for showers it may be across the southern half of the area as the 850 mb front crosses the region in the afternoon but won't offer anything worse than slight chance. Really though, after mountain stratus thins out Wednesday looks to all-in-all be nice weather-wise with highs in the 70s/lower 80s and comfortable humidity levels. Ridge builds in overnight and leads to quiescent weather for the evening hrs as well. Overall forecast confidence this period is moderate, though is high on the cooler/drier conditions expected for Wednesday. && .LONG TERM /THURSDAY THROUGH SUNDAY/... As of 210 PM EDT Sunday... Thursday and Friday look quite pleasant across the region, as large area of high pressure and upper-level ridge builds into New England and maintains a surface ridge/dry wedge across our area. Plentiful sunshine and 850 mb temperatures should remain in the lower teens, and dewpoints in the 50s should really make for ideal conditions for any outdoor plans. Forecast confidence for the latter half of the week is high. The weekend appears to be a little more unsettled as a weakness in the upper-level ridge begins to avail itself across the mid-Atlantic Region. May see some showers and thunderstorms develop in the southern half of the area on the wedge boundary Saturday night and again Sunday. Pattern appears to turn warmer and more typical of mid- summer with convective chances limited to terrain for early next week. Forecast confidence for the weekend/early next week is moderate. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... As of 1243 AM EDT Monday... Showers and storms continue across parts of the region espcly southern/eastern sections where convection remains slow to move. Given lingering instability and moisture along with a front around, would expect coverage to linger into the overnight along residual outflow boundaries. Thus kept in either a prevailing or vicinity mention all locations with TEMPO for lower cigs/vsbys within isolated shra/tsra across the region. Once convection does fade a bit, will see more of a light easterly component develop just behind the front resulting in areas of sub-VFR in stratus and fog through early Monday. This could also produce IFR/LIFR that may last into mid morning Monday with at least MVFR cigs possible as well through midday if not Monday afternoon. This cloud cover, position of the surface front, and location of any remnant outflow from today's storms will impact where and when showers and thunderstorms will develop on Monday. For now appears best chances will be across southern and western sections where may see more heating closer to the southern side of the front. High confidence of extensive IFR to LIFR ceilings overnight and MVFR to IFR fog. Extended Discussion... The frontal boundary will move northward as a warm front Monday night then a stronger cold front moves through the Mid Atlantic region Tuesday. This will produce widespread showers and thunderstorms with the associated MVFR to IFR ceilings and visibilities. High pressure will build in Wednesday and will be overhead by Thursday. VFR conditions are expected with this cooler and drier air mass through Friday. MVFR to IFR fog is likely each night in the along the typical river valleys, especially west of the Blue Ridge. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...AMS NEAR TERM...AMS/JH SHORT TERM...AL LONG TERM...AL AVIATION...AMS/JH/RAB
Hazardous weather outlook, Aug 19, 9:21 PM EDT, 3 hours 29 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Blacksburg VA 921 PM EDT Sun Aug 19 2018 NCZ005-006-VAZ023-024-033>035-043>047-058-059-210130- Rockingham-Caswell-Botetourt-Rockbridge-Franklin-Bedford-Amherst- Henry-Pittsylvania-Campbell-Appomattox-Buckingham-Halifax-Charlotte- 921 PM EDT Sun Aug 19 2018 This Hazardous Weather Outlook is for north central North Carolina, central Virginia, south central Virginia and west central Virginia. .DAY ONE...Tonight. Clusters or slow moving showers and thunderstorms could result in very heavy rainfall which may be enough to produce flooding or flash flooding into the overnight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. On Monday, there is a low probability for widespread hazardous weather. On Tuesday, scattered to numerous thunderstorms are expected to develop again. A few may become strong to severe in the afternoon and early evening. Strong to damaging winds are the primary thunderstorm hazard with hail a secondary hazard. Torrential rain with thunderstorms may trigger localized flooding as well. Hazardous weather is not expected at this time from Wednesday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ001>004-018>020-VAZ007-009>020-022-032-WVZ042>044-507-508-210130- Ashe-Alleghany NC-Surry-Stokes-Watauga-Wilkes-Yadkin-Tazewell-Smyth- Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig- Alleghany VA-Bath-Roanoke-Patrick-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- 921 PM EDT Sun Aug 19 2018 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Monday through Saturday. On Monday, there is a low probability for widespread hazardous weather. On Tuesday, scattered to numerous thunderstorms are expected to develop again. A few may become strong to severe in the afternoon and early evening. Strong to damaging winds are the primary thunderstorm hazard with hail a secondary hazard. Torrential rain with thunderstorms may trigger localized flooding as well. Hazardous weather is not expected at this time from Wednesday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Aug 19, 11:05 PM EDT, 1 hour 45 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 1105 PM EDT SUN AUG 19 2018 VAZ033-043-200330- Henry-Franklin- 1105 PM EDT SUN AUG 19 2018 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL HENRY AND SOUTHEASTERN FRANKLIN COUNTIES... Until 1130 PM EDT. At 1105 PM EDT, radar indicated strong thunderstorms were located along a line extending from near Sydnorsville to Oak Level. Movement was southeast at 10 mph. Winds in excess of 30 mph are possible with these storms. Locations impacted include... Sydnorsville... Oak Level... and Figsboro. Torrential rainfall is also occurring with these storms, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3688 7972 3672 7986 3679 7995 3693 7985 TIME...MOT...LOC 0305Z 304DEG 10KT 3690 7983 3680 7992 DS
Local storm report, Aug 19, 11:08 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1108 PM EDT SUN AUG 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM FLASH FLOOD 5 SW CHATHAM 36.77N 79.46W
08/19/2018 PITTSYLVANIA VA 911 CALL CENTER
ROAD CLOSED TO DUE FLASH FLOODING FROM BEARSKIN CREEK
NEAR THE INTERSTECTION OF IRISH ROAD AND BEARSKIN ROAD.
&&Special weather statement, Aug 19, 11:32 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1132 PM EDT SUN AUG 19 2018
VAZ033-043-200400-
Henry-Franklin-
1132 PM EDT SUN AUG 19 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
NORTHEASTERN HENRY AND SOUTHEASTERN FRANKLIN COUNTIES AND THE
NORTHEASTERN CITY OF MARTINSVILLE...
Until midnight EDT.
At 1131 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Sontag to near Snow Creek to
Collinsville. Movement was southeast at 10 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Martinsville...
Snow Creek...
Leatherwood...
Mountain Valley...
and Laurel Park.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3674 7994 3681 7981 3692 7979 3686 7966
3676 7966 3674 7967 3668 7979
TIME...MOT...LOC 0331Z 302DEG 11KT 3689 7977 3679 7977 3673 7991
DSSpecial weather statement, Aug 20, 12:02 AM EDT, 48 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 1202 AM EDT MON AUG 20 2018 VAZ047-200430- Buckingham- 1202 AM EDT MON AUG 20 2018 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN BUCKINGHAM COUNTY... Until 1230 AM EDT. At 1201 AM EDT, radar indicated strong thunderstorms were located isolated along a line extending from near Buckingham to near Sheppards. Movement was north at 5 mph. Winds in excess of 30 mph and pea size hail are possible with these storms. Locations impacted include... Buckingham... and Dillwyn. LAT...LON 3738 7844 3752 7856 3763 7853 3749 7835 TIME...MOT...LOC 0401Z 188DEG 6KT 3753 7851 3741 7843 DS
Local storm report, Aug 20, 12:22 AM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1222 AM EDT MON AUG 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM FLASH FLOOD 3 SSE MILTON 36.49N 79.20W
08/19/2018 CASWELL NC 911 CALL CENTER
JACK POINTER ROAD CLOSED DUE TO FLASH FLOODING ALONG
KILGORE CREEK WITH WATER REPORTED OVER THE BRIDGE.
&&Special weather statement, Aug 20, 12:32 AM EDT, 18 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1232 AM EDT MON AUG 20 2018
VAZ011-013-014-200530-
Giles-Pulaski-Montgomery-
1232 AM EDT MON AUG 20 2018
...STRONG THUNDERSTORMS WILL AFFECT PULASKI...GILES AND NORTHERN
MONTGOMERY COUNTIES AS WELL AS THE CITY OF RADFORD...
Until 130 AM EDT.
At 1231 AM EDT, a strong thunderstorm was located over White Gate,
moving northeast at 5 mph.
Locations impacted include...
Blacksburg...
Christiansburg...
Radford...
Pulaski...
and Pearisburg.
This includes The following Location Virginia Tech.
Torrential rainfall is Occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3732 8044 3733 8039 3737 8033 3734 8026
3731 8026 3724 8020 3697 8082 3711 8093
3715 8086 3717 8088 3718 8086 3719 8087
3718 8089 3720 8092 3737 8076 3740 8080
3738 8075 3742 8064 3747 8056 3748 8051
TIME...MOT...LOC 0431Z 209DEG 5KT 3717 8083
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 8:17 PM EDT | Flash Flood Warning | RNK | Halifax, Pittsylvania | 5 hr |
| Aug 19, 9:15 PM EDT | Special Weather Statement | RNK | Amherst, Rockbridge, City of Buena Vista, City of Lexington | 60 min |
| Aug 19, 9:21 PM EDT | Special Weather Statement | RNK | Pittsylvania | 54 min |
| Aug 19, 9:56 PM EDT | Special Weather Statement | RNK | Franklin | 64 min |
| Aug 19, 10:36 PM EDT | Areal Flood Advisory | RNK | Bedford, Franklin | 2 hr |
| Aug 19, 11:05 PM EDT | Special Weather Statement | RNK | City of Martinsville | 25 min |
| Aug 19, 11:32 PM EDT | Special Weather Statement | RNK | City of Martinsville | 28 min |
| Aug 20, 12:02 AM EDT | Special Weather Statement | RNK | Buckingham | 28 min |
| Aug 20, 12:07 AM EDT | Areal Flood Advisory | RNK | Henry, Patrick, City of Martinsville | 4 hr |
| Aug 20, 12:32 AM EDT | Special Weather Statement | RNK | Giles, Montgomery, Pulaski, City of Radford | 58 min |
| Aug 20, 1:20 AM EDT | Areal Flood Warning | RNK | Halifax, Pittsylvania | 3 hr |
| Aug 20, 2:34 PM EDT | Flash Flood Watch | RNK | Carroll, Floyd, Franklin, Grayson, Halifax, Henry and 9 more | 12 hr |
Nearby
Flash Flood Warnings in Virginia, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.